MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR; PERCUTANEOUS CATHETER
Catalog Number CSW135-26N
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Attempts were made to gather thorough event information during complaint processing; no further information could be obtained.Device evaluation could not be performed because the corsair microcatheter was not returned.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Reviewing of the manufacturing records found there was no indication of product deficiency.Based on the obtained information, it was presumed that torsion applied to the microcatheter exceeded the product's design limit while the tip was being trapped by the heavy calcified cto, causing damage to the tip.The damaged tip was assumed to be separated by tensile stress applied upon catheter removal from the anatomy.However, details could not be ascertained as the device evaluation could not be performed.Instructions for use states: - [warnings] do not use this microcatheter in advanced calcified lesions; - [warnings] if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.); and, - [malfunction and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi microcatheter became separated during a pci to treat a heavily calcified cto in the lad.The patient was having dialysis treatment in other clinic when he went in to arrest at which point he was transferred to the hospital.The patient was shocked at least once and resumed rhythm prior to the pci.Angiogram was done which identified multi vessel disease: large left main, 90% proximal lad, mid lad cto, distal lad disease, heavily collateralized, cto of proximal circumflex, and edp of 15.A 6fr guide catheter was placed in the lad, followed by successful placement of a non-asahi stent in mid lad.Then the distal lad cto was wired with an asahi guide wire which crossed lesion and then the subject microcatheter was advanced to proximal cap of distal lad lesion as was being rotated when its tip became dislodged and remained embedded in the lesion after wire was removed.No remedial action was taken against the separated tip.The patient was transferred to icu and stable after the procedure.The patient was discharged on (b)(6) 2018 in a rehab facility.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CORSAIR
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7453407
Report Number3003775027-2018-00080
Device Sequence Number19106815
Product Code DQY
UDI-Device Identifier04547327087964
UDI-Public(01)04547327087964(17)190930(10)171011K051
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
Report Date (Section F) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberCSW135-26N
Device Lot Number171011K051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2018
Event Location Hospital
Date Report to Manufacturer04/12/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age53 YR